Economics at your fingertips  

A Diffusion Approximation to the Markov Chains Model of the Financial Market and the Expected Riskless Profit Under Selling of Call and Put Options

Alexander V. Nagaev, Sergei A. Nagaev and Robert Kunst ()
Additional contact information
Alexander V. Nagaev: Faculty of Mathematics and Computer Sciences, Nicolaus Copernicus University
Sergei A. Nagaev: Department of Economics and Finance, Institute for Advanced Studies

No 165, Economics Series from Institute for Advanced Studies

Abstract: A discrete time model of financial markets is considered. It is assumed that the stock price evolution is described by a homogeneous Markov chain. In the focus of attention is the expected value of the guaranteed profit of the investor that arises when the jumps of the stock price are bounded. The suggested diffusion approximation for the Markov chain allows establishing a convenient approximate formula for the studied characteristic.

Keywords: Ergodic and irreducible Markov chains; Stationary distribution; Local limit theorem; Upper hedge; Upper rational price (search for similar items in EconPapers)
JEL-codes: G11 G12 G13 (search for similar items in EconPapers)
Pages: 19 pages
Date: 2005-01
References: View complete reference list from CitEc
Citations: View citations in EconPapers (1) Track citations by RSS feed

Downloads: (external link) First version, 2005 (application/pdf)
Our link check indicates that this URL is bad, the error code is: 404 Not Found ( [301 Moved Permanently]-->

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Ordering information: This working paper can be ordered from
Institute for Advanced Studies - Library, Josefstädterstr. 39, A-1080 Vienna, Austria

Access Statistics for this paper

More papers in Economics Series from Institute for Advanced Studies Josefstädterstr. 39, A-1080 Vienna, Austria. Contact information at EDIRC.
Bibliographic data for series maintained by Doris Szoncsitz ().

Page updated 2023-06-04
Handle: RePEc:ihs:ihsesp:165